MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510890
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Use of Device Problem (1670); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: block a0401 captures the reportable event of handle cannula break.Block a23 captures the reportable event of basket failure to crush stone.Block a051104 captures the reportable event of basket failure to release stone.Block a150207 captures the reportable event of device difficult to remove.Block f2301 captures the event that the impacted basket was removed with a sohendra lithotripsy system.Block f23 captures the event that a series of emergency operations was performed to remove the impacted basket.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used in the bile duct during a biliary tract stone removal by endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the basket was advanced into the patient's bile duct to capture a stone.While the physician attempted to crush the stone using an alliance handle, the handle cannula of the trapezoid rx handle fractured and the basket was unable to crush stone.The stone was stuck in the basket, and the basket could not be removed from the bile duct.After a series of emergency operations, the impacted basket was finally removed with a sohendra lithotripsy system.The procedure was completed using another trapezoid rx.There were no patient complications as a result of this event, and the patient's condition following procedure is stable.
 
Additional Manufacturer Narrative
Block h6:\ block a0401 captures the reportable event of handle cannula break\ block a23 captures the reportable event of basket failure to crush stone\ block a051104 captures the reportable event of basket failure to release stone\ block a150207 captures the reportable event of device difficult to remove\ block f2301 captures the event that the impacted basket was removed with a sohendra lithotripsy system\ block f23 captures the event that a series of emergency operations was performed to remove the impacted basket.\ \ block h11:\ the device was not returned for analysis despite good faith efforts to obtain product return; therefore, a technical analysis could not be performed.The customer provided a picture where it can be observed the device with the handle actuated.Also, the evidence provided by the customer was limited and does not provide any additional details to the device analysis.\ \ it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.\ \ a risk review was completed and confirmed that the events of \"handle cannula break\", \"basket failure to crush stone\", \"basket failure to release stone\", \"device difficult to remove\", \"additional device required\" and \"unexpected medical intervention\" were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.\ \ based on the information provided, the most probable cause of the reported issues \"handle cannula break\", \"basket failure to crush stone\", \"basket failure to release stone\" and \"device difficult to remove\" cannot be established due to lack of evidence.The product was not returned for analysis to identify any defect with the device.The customer provided a picture where it can be observed the device with the handle actuated.However, without proper evaluation of the device, it remains unknown the most probable causes that contributed to the events.On the other hand, for the events additional device required and unexpected medical intervention, they happened during the procedure, and the most probable cause of those reported issues cannot be established due to lack of evidence.For this reason, they will be classified as cause not established.All compiled information on this investigation determines that the most probable cause is cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx was used in the bile duct during a biliary tract stone removal by endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.\ \ during the procedure, the basket was advanced into the patient's bile duct to capture a stone.While the physician attempted to crush the stone using an alliance handle, the handle cannula of the trapezoid rx handle fractured and the basket was unable to crush stone.The stone was stuck in the basket, and the basket could not be removed from the bile duct.After a series of emergency operations, the impacted basket was finally removed with a sohendra lithotripsy system.The procedure was completed using another trapezoid rx.\ \ there were no patient complications as a result of this event, and the patient's condition following procedure is stable.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25243927
Report Number3005099803-2026-02011
Device Sequence Number13387129
Product Code LQC
UDI-Device Identifier08714729296409
UDI-Public(01)08714729296409(17)261205(10)38117672
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00510890
Device Catalogue NumberM00510890
Device Lot Number0038117672
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer06/18/2026
Initial Report FDA Received Date05/21/2026
Supplement Report FDA Received Date07/13/2026
Date Device Manufactured12/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown